Alert archive / Arkansas / Tornado Warnings in 1996
Tornado Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 30, 1996, 5:00 PM CST for Lafayette County, Miller County, Arkansas. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 1996, 5:00 PM CST (23:00 UTC)
- Expired
- Mar 30, 1996, 5:45 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Lafayette County, AR, Miller County, AR
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:06 PM CST | Hail 2.75 | Lewisville, AR | |
| Mar 30, 5:11 PM CST | Tornado F0 | Garland, AR | |
| Mar 30, 5:28 PM CST | Hail 1.75 | Lewisville, AR | |
| Mar 30, 5:28 PM CST | Thunderstorm Wind 60 | Lewisville, AR | |
| Mar 30, 5:29 PM CST | Thunderstorm Wind 60 | Garland, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 302302 TORSHV ARC073-091-302345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 500 PM CST SAT MAR 30 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 545 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST ARKANSAS ...NORTHERN LAFAYETTE COUNTY...EASTERN MILLER COUNTY AT 500 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A DEVELOPING TORNADO ABOUT 12 MILES EAST OF TEXARKANA MOVING TO THE EAST AT 30 MPH. GARLAND IN MILLER COUNTY WILL BE AFFECT AND WHEN THE STORM CONTAINING THE TORNADO MOVES INTO LAFAYETT COUNTY AREAS NORTHWEST OF STAMPS WILL BE AFFECTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 2:42 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 30, 2:42 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 140 PM CST SAT MAR 30 1996 FORECAST FOR SVR WX REMAINDER OF AFTN AND EARLY EVE CUD BE IFFY WITH DRY LINE MOVING IN FROM WEST AND DRY AIR ALOFT AHEAD OF DRY LINE. 850 WINDS PROGGED TO SHIFT TO WEST EXCEPT OK AND AR PORTIONS WITH WINDS SSW. DRY LINE CURRENTLY OVER PARIS AND TYLER. IF LINE CAN DECELLERATE...COLD FRONT MAY INTERACT AND CREATE SUFF LIFT EVEN WITH JET DYNAMICS ALL NORTH AND( EAST. NGM DOES NOT EVEN SHOW LIFT WITH FRONT SO MAY NEED TO DISCARD THAT ONE ALTOGETHER. COLD AIR SHALLOW SO WILL NOT GET THE BIG FREEZES AFTER THIS SYSTEM. MODEL TEMPS CONSST 1ST THREE PERIODS WILL GO WITH THAT. SHV 53/70/44/73 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:45 PM CST | Tornado Warning | SHV | Little River | 60 min |
| Mar 30, 4:06 PM CST | Severe Thunderstorm Warning | SHV | Sevier | 54 min |
| Mar 30, 4:25 PM CST | Severe Thunderstorm Warning | SHV | Miller | 50 min |
| Mar 30, 4:37 PM CST | Severe Thunderstorm Warning | SHV | Howard | 38 min |
| Mar 30, 4:49 PM CST | Severe Thunderstorm Warning | SHV | Hempstead | 56 min |
| Mar 30, 5:30 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 45 min |
| Mar 30, 5:33 PM CST | Tornado Warning | SHV | Columbia | 42 min |
Nearby
Tornado Warnings in Arkansas, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.